MAUDE Adverse Event Report: PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD
Catalog Number PODH1
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the handle had an unknown material inside the nosecone.The nosecone to the handle was blocked by an unknown material.The unknown material was removed and the handle was functionally tested within specification.A clicking sound was observed during the functional test.Conclusions: evaluation of the returned handle revealed that the nosecone was blocked by an unknown material.The root cause of the unknown material inside the nosecone of the handle could not be determined.The unknown material was removed and the handle was functionally tested within specification.A click sound was observed during the functional test.Penumbra handles are visually inspected and 100% functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-02173.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure on the splenic artery using a pod5 and pod detachment handle (handle).During the procedure, the physician was unable to detach the pod5 using the handle.It was also reported that the handle would not click.Therefore, the handle was removed, and a new handle was used to complete the procedure.There was no report of an adverse effect to the patient.

Brand Name
POD DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8035681
Report Number3005168196-2018-02172
Device Sequence Number13827574
Product Code HCG
UDI-Device Identifier00814548013954
UDI-Public00814548013954
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Catalogue NumberPODH1
Device Lot NumberF81976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight82
Date Report Sent to FDA01/01/2005